MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING; TEGADERM CHG DRESSING

3M HEALTH CARE 3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING; TEGADERM CHG DRESSING
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information not provided.Date of event was not provided.Lot number was not provided.Without a lot number, expiration date and manufacturer date could not be determined.The customer stated they started to use this dressing within the last few months.Dressing removal technique for the cases of dislodgement was unknown.The dislodgements may have been related to dressing removal technique.3m followed up with facility for product education.The product ifu notes the following removal technique: stabilize catheter during removal of the 3m¿tegaderm¿ chg i.V.Securement dressing.Remove documentation label and securement tape strip(s) from top of dressing.Using a low and slow removal technique, start removing the dressing from where the catheter or tubing exits the dressing toward the catheter insertion site.Avoid skin trauma by peeling the dressing back, rather than pulling it up from the skin.When the chg gel pad is exposed, grasp a corner of the gel pad and the transparent film dressing between thumb and finger.If needed, sterile alcohol swabs or wipes, or sterile solutions (i.E., sterile water or normal saline) may be applied between gel pad and skin to facilitate removal of the gel pad dressing.If needed, a medical adhesive solvent can be used to help remove the dressing border.Continue the low and slow removal method until the dressing is completely removed.End of report.
 
Event or Problem Description
A hospital reported four pediatric patients experienced dislodgement of their newly inserted tunneled central catheters.1660 3m¿ tegaderm¿ chg chlorhexidine gluconate i.V.Securement dressings were reportedly applied to the catheter sites.The tunneled central catheter cuffs were noted to be exposed when the dressings were removed.No individual patient information was available.At least two of the patients required reinsertion of their tunneled central catheters.

Brand Name
3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING
Common Device Name
TEGADERM CHG DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8256951
Report Number2110898-2019-00014
Device Sequence Number19311696
Product Code FRO
UDI-Device Identifier30707387583911
UDI-Public30707387583911
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K080620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1660
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2018
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;